MAUDE Adverse Event Report: ARTHREX, INC. COMPR FT SCRW,4.0 STD, 52MM; SCREW, FIXATION, BONE

ARTHREX, INC. COMPR FT SCRW,4.0 STD, 52MM; SCREW, FIXATION, BONE
Model Number COMPR FT SCRW,4.0 STD, 52MM
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.Retrieved device piece was reported to have been discarded.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the surgeon wanted to use a 52mm compression screw, ar-8740-52h, during a 1st tmt fusion for a lisfranc injury.The 3.2 mm long drill from the compression ft tray was used to prep the bone first; then followed by the profile drill for the 4.0 compression ft screws.The surgeon drilled the length of the guide-wire that was inserted.He started the screw on power, and attempted to finish with the hand screw driver.After about 4 turns, he explained he wasn't feeling it advance any further.He checked under flouro and it looked as if the screw had broken.The screw was sitting just a hair proud of the cortex as they were not able to advance the screw any further.He was able to back out the head of the screw portion that was broken off; the screw broke 12mm distal to the head of the screw.The surgeon checked multiple views under live flouro to make sure the part of the screw that was inserted was secure and showed no movement.Additional information provided 10/17/19- the case was completed due to the fact that the screw broke just at the dorsal cortex so it was not too proud.There was not any injury to the patient at the time of closure.The 12mm fragment will not be returned as it was discarded after the case since it had been in the patient.The surgeon is concerned the patient may require a second surgery to remove the screw if it becomes painful.As of right now though, there is no need for a second surgery.

Brand Name
COMPR FT SCRW,4.0 STD, 52MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9287214
Report Number1220246-2019-01397
Device Sequence Number16670475
Product Code HWC
UDI-Device Identifier00888867303416
UDI-Public00888867303416
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K183261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCOMPR FT SCRW,4.0 STD, 52MM
Device Catalogue NumberAR-8740-52H
Device Lot Number10282443
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2019
Initial Report FDA Received Date11/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;